Alert archive / Alaska / High Wind Watches in 2007
High Wind Watch 20, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind watch at Nov 20, 2007, 12:14 AM AKST. It took effect at Nov 20, 2007, 9:00 PM AKST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 20, 2007, 12:14 AM AKST (09:14 UTC)
- In effect from
- Nov 20, 2007, 9:00 PM AKST
- Expired
- Nov 20, 2007, 12:43 PM AKST
- In force
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK71 PAFC 201414 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 514 AM AST TUE NOV 20 2007 .A LOW PRESSURE SYSTEM MOVING TOWARD KODIAK ISLAND WILL PUSH A STRONG FRONT TOWARD SOUTHCENTRAL ALASKA TONIGHT. WINDS WILL RAPIDLY INCREASE IN ADVANCE OF THE FRONT THROUGH PORTAGE VALLEY AND ALONG TURNAGAIN ARM BEGINNING THIS EVENING. AKZ101-210215- /X.NEW.PAFC.HW.A.0020.071121T0600Z-071122T0100Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 514 AM AST TUE NOV 20 2007 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS. SOUTHEAST WINDS WILL INCREASE TO 45 TO 60 MPH WITH POSSIBLE GUSTS TO 80 MPH BEGINNING THIS EVENING AND CONTINUING THROUGH THE DAY ON WEDNESDAY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$ AKZ125-210215- /X.NEW.PAFC.HW.A.0020.071121T0600Z-071121T1800Z/ WESTERN PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD... MOOSE PASS 514 AM AST TUE NOV 20 2007 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING THROUGH PORTAGE VALLEY AND ALONG TURNAGAIN ARM... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING THROUGH PORTAGE VALLEY AND ALONG TURNAGAIN ARM. SOUTHEAST WINDS WILL INCREASE TO 45 TO 65 MPH WITH POSSIBLE GUSTS TO 80 MPH BEGINNING THIS EVENING AND CONTINUING THROUGH WEDNESDAY MORNING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
1 follow-up statement
000 WWAK71 PAFC 202143 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1243 PM AST TUE NOV 20 2007 .A LOW PRESSURE SYSTEM MOVING TOWARD KODIAK ISLAND WILL PUSH A STRONG FRONT TOWARD SOUTHCENTRAL ALASKA TONIGHT. WINDS WILL RAPIDLY INCREASE IN ADVANCE OF THE FRONT THROUGH PORTAGE VALLEY AND ALONG TURNAGAIN ARM THIS AFTERNOON. AKZ101-210945- /X.UPG.PAFC.HW.A.0020.071121T0600Z-071122T0100Z/ /X.NEW.PAFC.HW.W.0027.071120T2143Z-071121T1500Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 1243 PM AST TUE NOV 20 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM AST WEDNESDAY ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM AST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHEAST WINDS WILL INCREASE 45 TO 60 MPH WITH GUSTS TO 80 MPH ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS THIS AFTERNOON AND CONTINUING THROUGH LATE TONIGHT. WINDS ARE EXPECTED TO DIMINISH EARLY WEDNESDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ125-210945- /X.UPG.PAFC.HW.A.0020.071121T0600Z-071121T1800Z/ /X.NEW.PAFC.HW.W.0027.071120T2143Z-071121T1500Z/ WESTERN PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD... MOOSE PASS 1243 PM AST TUE NOV 20 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM AST WEDNESDAY THROUGH PORTAGE VALLEY AND TURNAGAIN ARM... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM AST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHEAST WINDS WILL INCREASE TO 45 TO 65 MPH WITH GUSTS TO 80 MPH THROUGH PORTAGE VALLEY AND TURNAGAIN ARM THIS AFTERNOON AND CONTINUING THROUGH LATE TONIGHT. WINDS ARE EXPECTED TO DIMINISH EARLY WEDNESDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Nov 19, 11:30 PM AKST, 44 minutes earlier.
Area forecast discussion, Nov 19, 11:30 PM AKST, 44 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
430 AM AST TUE NOV 20 2007
.MODEL DISCUSSION AND ANALYSIS...A LARGE AND VERY DYNAMIC LOW SOUTH
OF KODIAK ISLAND WILL TRACK SLOWLY NORTHWARD CROSSING THE ISLAND
LATER TONIGHT THEN INTO BRISTOL BAY. MEANWHILE...THE ASSOCIATED FRONT
WILL LIFT NORTH THROUGH THE GULF AND INTO THE MAT-SU VALLEY/COPPER
RIVER BASIN BY WED MORNING. MODELS HAVE BEEN CONSISTENT WITH THIS
TRACK AND THUS CONFIDENCE IS FAIRLY HIGH...UNTIL THE NEXT LOW TAKES A
SIMILAR PATH...WHICH IS WHEN SOLUTIONS DIVERGE A BIT. OVER THE NEXT
TWO DAYS...THE MEAN TROUGH AXIS CURRENTLY ALONG THE SW ALASKA COAST
WILL RETROGRADE WESTWARD TO EASTERN RUSSIA WHICH WOULD TAKE THE TRACK
OF THE NEXT LOW ON THURS OVER THE AKPENN AS OPPOSED TO OVER KODIAK
ISLAND. RIGHT NOW WE ARE STICKING WITH A TRACK JUST SW OF KODIAK
WHICH IS ESSENTIALLY A NAM/GFS BLEND.
.SHORT TERM FORECAST...THE WARM AIR SURGE HAS BEEN QUICK TO INVADE
SOUTH CENTRAL ALASKA AHEAD OF THE APPROACHING LOW. A SHORTWAVE THAT
CAME THROUGH EARLIER THIS MORNING ENHANCED WINDS A BIT MORE THAN
FORECASTED...BUT AS THIS FEATURE PUSHES WESTWARD...A RELATIVE BREAK
IN THE WINDS CAN BE SEEN BEFORE THE NEXT PEAK LATER TODAY/TONIGHT.
SEVERAL MAJOR CONCERNS AGAIN RANGING FROM HIGH WINDS TO POTENTIALLY
HEAVY SNOW.
AS THE LOW LIFTS NORTH AND WEST OF KODIAK ISLAND TONIGHT...WINDS
ALONG TURNAGAIN ARM AND THROUGH PORTAGE VALLEY WILL REALLY CRACK UP
WITH BOTH MODELS SHOWING 80+ KTS AROUND 2KFT OFF THE SFC...WITH THAT
BEING SAID... WE WILL ISSUE A HIGH WIND WATCH FOR ZONES 101 AND 125.
WINDS WILL BE SLOW TO COME DOWN AS THE PRESSURE GRADIENT JUST DOES
NOT WANT TO RELAX...AND IN FACT...HIGH WINDS ARE POSSIBLE AGAIN
THURSDAY AS THE NEXT LOW APPROACHES. ANOTHER AREA OF CONCERN FOR WIND
IS ALONG THE NORTHERN GULF COAST NEAR CORDOVA. A BARRIER JET HAS
DEVELOPED ALONG THE COAST AND WITH THE FRONT LIFTING NORTH
TODAY...THE JET WILL ALSO BE PUSHED UP TO THE COASTLINE WITH GUSTS
EXPECTED UPWARDS OF 60 MPH.
UPSLOPE SNOW CONTINUES WEST OF THE PARKS HIGHWAY IN THE SUSITNA
VALLEY AND WE HAVE DECIDED TO EXTEND THE CURRENT SNOW ADVISORY
THROUGH THE DAY. UNCERTAINTY LIES IN JUST HOW QUICK THE PRECIP WILL
MIX WITH OR CHANGE TO RAIN. AFTER A BRIEF BREAK...A STRONG SOUTHERLY
FETCH DEVELOPS BEHIND THE FRONT ON WED WITH THE POTENTIAL FOR A
PROLONG PERIOD OF SNOW FOR THE NORTHERN SUSITNA VALLEY.
MEANWHILE FURTHER WEST...OVERRUNNING PRECIP CONTINUES IN BRISTOL BAY
AND THE KUSKOKWIM DELTA. MOST OF THE BRISTOL BAY ZONE WILL SWITCH TO
RAIN BUT FURTHER NORTH AND EAST...A LOW LEVEL NE WIND WILL KEEP THE
COLD AIR TRAPPED WITH SNOW AND BLOWING SNOW. RELATIVELY BENIGN
WEATHER OUT OVER THE ALEUTIANS AND BERING AS A DECAYING FRONT OVER
THE WESTERN ALEUTIANS SLIDES SE. COLD NE FLOW OVER THE WARMER
BERING SEA WILL PROMOTE SCATTERED SNOW SHOWERS WHICH SHOULD BE OF
LITTLE CONSEQUENCE.
THIS COMPLICATED PATTERN WILL REPEAT ITSELF WITH THE NEXT LOW ON
THURSDAY. EXPECT SIMILAR CONDITIONS TO WHAT OCCURS TODAY AND TONIGHT
THEN A QUIETER REGIME TAKES HOLD FOR THE WEEKEND. THIS CHINOOK
PATTERN WILL HOLD FOR THE REST OF THE WEEK WITH TEMPERATURES WELL
ABOVE AVERAGE (IN THE 30S) FOR A LOT OF LOCATIONS IN SOUTH CENTRAL.
OF COURSE THE WINDIEST SPOTS WILL ALSO BE THE WARMEST...BUT EVEN
THOSE AREAS THAT DONT SEE A LOT OF WIND SHOULD EXPERIENCE THE
RELATIVE WARMTH.
.LONG TERM FORECAST...INTO NEXT WEEK...THE MODELS REMAIN DIVERGENT
AND THUS CONFIDENCE IN ANY LONG TERM SOLUTION IS MINIMAL. WE WILL
CONTINUE ALONG WITH FORECASTS CLOSE TO THE CLIMATE NORMALS FOR THIS
TIME OF YEAR UNTIL WE GET MORE CONSISTENT MODEL SOLUTIONS.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...HIGH WIND WATCH 101 125.
MARINE...STORM 120 125 130 140 351 352.
GALE 121 129 132 138 141 172 175 176.
HEAVY FREEZING SPRAY 180 185 414.
FIRE WEATHER...NONE.
JCAThe office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 11:00 PM AKST | Gale Warning | AFC | 12 hr | |
| Nov 19, 11:00 PM AKST | Small Craft Advisory | AFC | 48 hr | |
| Nov 19, 11:00 PM AKST | Storm Warning | AFC | 12 hr | |
| Nov 19, 11:00 PM AKST | Heavy Freezing Spray Warning | AFC | 12 hr | |
| Nov 20, 2:02 AM AKST | Freezing Rain Advisory | AFC | 10 hr | |
| Nov 20, 7:43 AM AKST | High Wind Warning | AFC | 21 hr | |
| Nov 20, 11:00 AM AKST | Gale Warning | AFC | 12 hr | |
| Nov 20, 11:00 AM AKST | Small Craft Advisory | AFC | 24 hr | |
| Nov 20, 11:00 AM AKST | Small Craft Advisory | AFC | 48 hr | |
| Nov 20, 12:10 PM AKST | Gale Warning | AFC | 11 hr |
Nearby
High Wind Watches in Alaska, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.